MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS LAC SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS LAC SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8150112
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that higher than expected lactate results were obtained from college of american pathologists (cap) proficiency samples using vitros chemistry products lactate (lac) slides lot 3533-0125-2686 on a vitros 5600 integrated system.The assignable cause of the events is unknown.Historical quality control for vitros lac lot 3533-0125-2686 displayed acceptable accuracy when compared to the biorad target values, and precision was also acceptable.Additionally, continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros lac reagent lot 3533-0125-2686.Precision testing was not performed on the vitros 5600 integrated system, therefore an instrument related issue cannot be fully ruled out as a contributor to the event.However, historical qc data was accurate compared to the biorad target values and showed acceptable precision, and there was no evidence of an instrument malfunction.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected lactate results were obtained from college of american pathologists (cap) proficiency samples using vitros chemistry products lactate (lac) slides lot 3533-0125-2686 on a vitros 5600 integrated system.Cap sample chm-12 results of 5.37 and 5.25 mmol/l vs an expected result of 4.52 mmol/l cap sample chm-14 result of 4.5 mmol/l vs an expected result of 3.87 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected vitros lac results were obtained from proficiency samples and no results were reported from the laboratory.There was no allegation of patient harm as a result of this event.This report is number one of three mdrs for this event.Three 3500a forms are being submitted for this event as three devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS LAC SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21473112
Report Number1319809-2025-00020
Device Sequence Number8840605
Product Code KHP
UDI-Device Identifier10758750004454
UDI-Public(01)10758750004454(17)251101(11)240515(10)353301252686
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Catalogue Number8150112
Device Lot Number3533-0125-2686
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Initial Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown